Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 25, NWS Wilmington, NC

July 7, 2005Darlington County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 7, 2005, 7:08 PM EDT for Darlington County, South Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2005, 7:08 PM EDT (23:08 UTC)
Expired
Jul 7, 2005, 7:30 PM EDT
In force
22 min
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

County Darlington County, SC

The radar

The Columbia radar (KCAE), 122 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 072308
SVRILM
SCC031-072345-
/O.NEW.KILM.SV.W.0025.050707T2308Z-050707T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
708 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 745 PM EDT

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS    
  STORM WAS LOCATED JUST WEST OF DARLINGTON...AND MOVING NORTHEAST   
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MONT CLARE AROUND 715 PM...
   MECHANICSVILLE AROUND 720 PM...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3436 8003 3420 7994 3431 7967 3451 7976

$$

RAS/SRP
1 follow-up statement
000 
WWUS52 KILM 072330
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT THU JUL 7 2005

SCC031-072345-
/O.CAN.KILM.SV.W.0025.000000T0000Z-050707T2345Z/
DARLINGTON SC-
729 PM EDT THU JUL 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR DARLINGTON COUNTY IS
CANCELLED...

AT 727 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS 
NO LONGER SEVERE.  SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS 
DARLINGTON COUNTY...AND SMALL HAIL AND GUSTY WINDS ARE STILL 
POSSIBLE. 

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3436 8003 3420 7994 3431 7967 3451 7976

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:11 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 7, 4:11 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
411 PM EDT THU JUL 7 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
THE REMNANT LOW PRESSURE SYSTEM OF FORMER TROPICAL STORM CINDY
CONTINUES TO TRACK NORTHEAST ACROSS WESTERN NORTH CAROLINA THIS
AFTERNOON. A BAND OF CONVERGENCE OR TROUGH EXTENDING ACROSS THE
SOUTH CAROLINA MIDLANDS AND SAVANNAH RIVER VALLEY FROM THIS LOW HAS
BEEN A FOCUS FOR SCATTERED CONVECTION OVER THE PAST FEW HOURS. THERE
IS STILL A LITTLE MORE TIME FOR ADDITIONAL CONVECTION TO DEVELOP
ALONG THIS BOUNDARY AS IT ADVANCES TOWARD THE AREA...SO WILL KEEP
SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST...ESPECIALLY FOR
THIS EVENING AND WESTERN PORTIONS OF THE FORECAST AREA. THE SEVERE
WEATHER THREAT APPEARS TO HAVE DIMINISHED...ALTHOUGH CANNOT
COMPLETELY RULE OUT AN ISOLATED SEVERE STORM.

THE LOW WILL MOVE ACROSS THE DELMARVA PENINSULA ON FRIDAY...AND A
TRAILING COLD FRONT WILL ADVANCE TOWARD THE AREA FROM THE WEST.
MOISTURE POOLING ALONG AND AHEAD OF THIS FRONT WILL RESULT IN A LOW
CHANCE OF PRECIPITATION FRIDAY.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
THE FRONT WILL STALL ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY.
PRECIPITATION CHANCES INCREASE AS THIS HAPPENS...ESPECIALLY ALONG
THE COAST. THIS FRONT WILL LINGER THROUGH SUNDAY ALONG WITH THE
CHANCE OF PRECIPITATION.

THE BIG STORY IN THE LONG TERM IS HURRICANE DENNIS. BASED ON THE
LATEST NHC FORECAST...DENNIS COULD MAKE LANDFALL ALONG THE EASTERN
GULF COAST SUNDAY. ONCE IT MOVES INLAND...THE FRONT OVER OUR AREA
WILL LIFT NORTH AS A WARM FRONT MONDAY...WITH SCATTERED CONVECTION
STILL POSSIBLE WITH AN ONSHORE/SOUTHERLY FLOW DEVELOPING. SOME
MODELS...INCLUDING THE GFS AND GFDL...HAVE BEEN TRENDING MORE TO THE
RIGHT IN RECENT RUNS. IF DENNIS WERE TO MAKE A SHAPER EASTWARD TURN
CLOSER TO AND AFTER LANDFALL...THE SYSTEM MAY HAVE MORE OF AN IMPACT
ON OUR AREA. THEREFORE...WILL MAINTAIN CHANCE POPS THROUGH THURSDAY.

&&

.AVIATION...
MOST SIGNIFICANT WX ASSOCIATED WITH THE REMNANTS OF CINDY STAYING
WELL TO THE NORTH AND WEST.  A CONVERGENCE ZONE IS EVIDENT BY A LINE
OF ENHANCED CU EXTENDING SOUTH FROM NEAR CAE TO JUST WEST OF SAV AND
INTO SE GEORGIA. THIS CONVERGENT AREA SHOULD REMAIN THE FOCUS FOR
CONVECTION...WHICH MAY HAVE JUST ENOUGH OF AN EASTWARD MOVEMENT TO
EDGE INTO THE KFLO VICINITY. HAVE GONE WITH A TEMPO GROUP FOR TSRA
IN KFLO FROM 20-24Z...BUT KEPT CIG/VIS IN THE MVFR CATEGORY.
OTHERWISE VFR CONDITIONS EXPECTED THRU 18Z FRI.

&&

.MARINE...
BERMUDA HIGH PRESSURE WILL REMAIN IN PLACE THROUGH TUE. THE GRADIENT
BETWEEN THE REMNANTS OF CINDY TO OUR W AND ATLANTIC HIGH PRESSURE
HAS BEGUN TO TIGHTEN AND WIND AND SEAS HAVE BEGUN TO RESPOND. EXPECT
HIGHEST SEAS AND WIND TONIGHT INTO FRI...BUT STILL NO HIGHER THAN 20
KT AND SEAS OF 3 TO 5 FT. KEPT SEAS IN THE THREE TO FIVE FOOT RANGE
EVEN AFTER CINDY IS WELL N OF THE AREA GIVEN SWELL FROM DENNIS
SHOULD BEGIN TO IMPACT THE AREA OVER THE WEEKEND AND INTO EARLY NEXT
WEEK.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
MARINE...NONE.

&&

SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...RAS
MARINE...RJD
Hazardous weather outlook, Jul 7, 4:10 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
410 AM EDT THU JUL 7 2005

AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034-
039-046-080815-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-
GEORGETOWN-
410 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
CAROLINA...SOUTHEAST NORTH CAROLINA AND THE ADJACENT COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM CINDY WILL MOVE OVER THE CAROLINAS TODAY. ALTHOUGH THE
HEAVIEST RAINFALL AND THE GREATEST THREAT FOR SEVERE WEATHER WILL
REMAIN WEST OF THE AREA...A FEW STORMS THIS AFTERNOON COULD BECOME
SEVERE. THE MAIN THREAT FROM ANY STORMS THAT DO DEVELOP WILL BE
HEAVY RAINFALL...DAMAGING WINDS...AND TORNADOS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.